Maybe I've been surrounded by kids too long, but I always liken this day (chemo day) to Cinderella at midnight, when all the magic fades and gritty reality returns. (If you still aren't with me, her coach turns back into its "pre-magic" form: a pumpkin).
For the past few days, I've felt happy, hopeful, full of energy and a lust for life. But oh man... if you could have seen me a two Saturdays ago.
A few hours after my last cheerful post, I had ANOTHER allergic reaction to my chemo regimen. (ps- "regimen" is the word I most often misspell. I have to look it up EVERY damned time. What's your word?)
Another allergy. To what? Not Avastin. Not oxalliplatnin. Not solumedrol. What the heck am I reacting to? Now they think it's the decadron (a steroid). This is 'process of elimination' in its meanest manifestation. Shelly the Lab Rat. Let's give it another try, ol' girl, and see what your body does this time.
Allergic reaction. It sounds so benign, doesn't it. AH-CHOO! Sniffle, sniffle. Oh, the pollen. Cat hair! Itchity itch!
But when you're reacting to chemo, it's a little more intense. In my case, it's hardcore kidney pain. It goes up the back, down the legs, and then it wraps around the front. It's like having back labor, for those of you who've given birth to a sunny-side-up baby.
So they load you up with morphine. After a bit, you're ok again. Dopey and cheerful. You go home, loaded up with a pack of chemo that will continue infusing for 46 more hours. Then you sort of crash from all the morphine. And THEN you get to start the chemo experience.
I felt so rotten that weekend (Super Bowl weekend) that I --
What are the words for it.
Trust me: it was rough. I couldn't even muster a blog post. I was in a dark place.
But. I got better! I always do. I feel FANTASTIC today. And now I'm headed back in. The clock is striking midnight. As long as I don't have another allergic reaction, it'll be dandy: Neil and me, Swedish Hospital, free milkshakes and Netflix. Facebook and online shopping.
Cross your fingers for me. See you on the other side!